Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
In-Cheol Park 4 Articles
Clinical Review of Toxic Alcohol Poisoning Cases in Korea
Nu-Ga Rhee, Sung-Phil Chung, In-Cheol Park, Kyeong-Ryong Lee, Hyun-Jin Kim, Gun-Bea Kim, Young-Soon Cho, In-Ho Kwon, Seung-Whan Kim
J Korean Soc Clin Toxicol. 2012;10(1):15-21.   Published online June 30, 2012
  • 70 View
  • 3 Download
AbstractAbstract PDF
Purpose: Toxic alcohols are responsible for accidental and suicide motivated poisonings, resulting in death or permanent sequelae for the afflicted patients. Major therapeutic modalities in these cases include treatment with alcohol dehydrogenase inhibitors and extracorporeal elimination. There have been a number of case reports of toxic alcohol intoxication in Korea. The purpose of this study was to review the clinical characteristics of patients suffering toxic alcohol intoxication. Methods: We retrospectively reviewed the medical records of patients who presented with toxic alcohol intoxication at 8 emergency departments (ED) from Jun 2005 to Nov 2011. Patients who ingested methanol, isopropyl alcohol, ethylene glycol, and other alcohols except ethanol, were included in this study. The clinical characteristics of these patients were analyzed to include anion and osmolar gap, and estimated concentration of alcohol in the body. Results: During the study period, 21 patients were identified who had ingested toxic alcohol (methanol; 12 patients, ethylene glycol; 9 patients). At ED arrival, the mean anion gap was $18.7{pm}6.9$ and the osmolar gap was elevated in 13 patients. Oral and IV ethanol were administrated to 11 patients in order to inhibit alcohol dehydrogenase. Extracorporeal elimination procedures such as hemodialysis were performed in 9 patients. There were no fatalities, but the one patient suffered permanent blindness. Conclusion: This study found that ethylene glycol and methanol were the substances ingested which produced toxic alcohol intoxication. The patients presented with high anion gap metabolic acidosis and were typically treated with oral ethanol and hemodialysis.
The Clinical Features and Risk Factors of Seizure After Doxylamine Intoxication
Beom-Soo Song, Ki-Man Lee, Sun-Wook Kim, Je-Sung You, Tae-Nyung Chung, Yoo-Seok Park, Sung-Phil Jung, Hong-Du Goo, In-Cheol Park
J Korean Soc Clin Toxicol. 2010;8(2):88-96.   Published online December 31, 2010
  • 77 View
  • 0 Download
AbstractAbstract PDF
Purpose: Doxylamine is antihistamine drug that is used as a hypnotic. It is also used for suicidal attempts because it can be easily purchased at the pharmacy without a prescription. There were many articles about the complications after doxylamine intoxication such as a rhabdomyolysis, but only a few articles have reported on seizure. We reviewed the cases of doxylamine intoxication with seizure that were treated in the emergency department. Methods: We reviewed the medical records of the patients who were over 15 years old and who were intoxicated by doxylamine at 3 emergency medical centers from January 2006 to June 2010. We reviewed the patients' age, gender, the dose of doxylamine ingested, if gastrointestinal decontamination was done, the time from intoxication to hospital arrival, the seizure history, treatment of seizure, the electroencephalography (EEG) results, the brain computed tomography (CT) results and the blood test results. Results: There were 168 patients who were intoxicated by doxylamine during the study period. Twelve patients had a seizure episode. The differences between the patients who developed seizure and the patients who did not were the dose and the serum levels of sodium and creatinine. The only clinically meaningful difference was the amount of doxylamine. The amount of doxylamine ingested (>29 mg/kg) predicted the development of seizure with a sensitivity of 75% and a specificity of 92% on the ROC curve. One patient among the seizure patients expired in the emergency department. Conclusion: In case of doxylamine intoxicated patients, there is close relationship between seizure and ingested amount, so close observation needs to be done for the patients who ingest too much because doxylamine can cause death. Further prospective studies are needed for doxylamine intoxicated patients with a seizure episode.
Clinical Aspects of the Organochlorine Intoxicated Patients
Jun-Ho Cho, Bum-Jin Oh, Joo-Hyun Suh, Woon-Yong Kwon, Joon-Seok Park, Eun-Kyung Eo, Mi-Jin Lee, Sung-Woo Lee, Hyung-Keun Roh, In-Cheol Park
J Korean Soc Clin Toxicol. 2007;5(1):15-20.   Published online June 30, 2007
  • 70 View
  • 0 Download
AbstractAbstract PDF
Purpose: To analyze the general characteristics and clinical aspects of the organochlorine intoxicated patients in Korea. Methods: We prospectively evaluated the organochlorine intoxicated patients visiting to the 38 emergency medical centers in Korea from the 1, Aug. 2005 to the 31, Jul. 2006. Results: There were 38 patients intoxicated by the organochlorine during the study periods. The mean age of patients was 55.1 years old. The mean amount of the organochlorine intoxicated is 246.1 mL. The most frequent place where the patients got and took the organochlorine was their home. Twenty eight patients(73.7%) intended to suicide. Nine patients out of 38 patients(23.7%) were died and they all intended to suicide. Conclusion: There were 38 patients intoxicated by the organochlorine during the study periods. The suicidal attempts and the number of the dead were higher in Korea than the developed countries.
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
J Korean Soc Clin Toxicol. 2006;4(1):52-54.   Published online June 30, 2006
  • 72 View
  • 0 Download
AbstractAbstract PDF
Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

JKSCT : Journal of The Korean Society of Clinical Toxicology